Open Access
11 December 2005 Approximation on the sphere by weighted Fourier expansions
V. A. Menegatto, A. C. Piantella
J. Appl. Math. 2005(4): 321-339 (11 December 2005). DOI: 10.1155/JAM.2005.321


The main theme of this paper is the approximation on the sphere by weighted sums of spherical harmonics. We give necessary and sufficient conditions on the weights for convergence in both the continuous and the LP cases. Approximation by spherical convolution is a particular and important case that fits into our setting.


Download Citation

V. A. Menegatto. A. C. Piantella. "Approximation on the sphere by weighted Fourier expansions." J. Appl. Math. 2005 (4) 321 - 339, 11 December 2005.


Published: 11 December 2005
First available in Project Euclid: 22 December 2005

zbMATH: 1128.42001
MathSciNet: MR2204918
Digital Object Identifier: 10.1155/JAM.2005.321

Rights: Copyright © 2005 Hindawi

Vol.2005 • No. 4 • 11 December 2005
Back to Top